Joseph J. Lieber, MD
To the Editors: The recent article by Lang and colleagues (1) highlights the potential difficulties in using intravenous contrast agents in patients receiving beta-blocker therapy. Certainly, anaphylactoid reactions could be difficult to treat given the beta-blockade and the importance of using beta-agonists to ameliorate this condition.
Glucagon, a polypeptide with diverse effects on the gastrointestinal tract (including the liver), plays a role in metabolic control. Glucagon raises cyclic adenosine monophosphate (AMP) levels via noncatecholamine mechanisms and therefore has direct inotropic properties. Furthermore, glucagon can release catecholamines from a pheochromocytoma and can be used to increase cardiac contractility, especially in the
Learn more about subscription options.
Register Now for a free account.
Lieber JJ. Risk for Anaphylactoid Reaction from Contrast Media. Ann Intern Med. 1991;115:985. doi: 10.7326/0003-4819-115-12-985_1
Download citation file:
Published: Ann Intern Med. 1991;115(12):985.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only